MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HBC IGM; HEPATITIS B TEST

ROCHE DIAGNOSTICS ELECSYS ANTI-HBC IGM; HEPATITIS B TEST
Catalog Number 07026811160
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about questionable high results for 1 patient sample tested with elecsys anti-hbc igm on a cobas e801 analytical unit and not correlating to elecsys anti-hbc total result.The sample was initially tested twice at the same time.The initial results were 4.45 coi and 4.469 coi and they were interpreted as positive.The customer always tests for anti-hbc total when initially testing for anti-hbc igm.Anti-hbc total result: negative.The sample was then repeated resulting in an anti-hbc igm value of 1.93 coi.The negative result of anti-hbc total was deemed to be correct and reported to the physician.
 
Additional Manufacturer Narrative
The cobas e801 analytical unit serial number was (b)(6).The sample was requested for investigation on 07-feb-2025.The field service engineer (fse) checked the instrument and found no visual issue.The system was due for preventive maintenance.He performed preventive maintenance.The customer repeated the same sample and obtained the same results.The customer also mentioned that the issue started with the new lot of the reagent pack.Precision studies were performed and they were within specifications.The customer performed qc and it was within the ranges.The investigation is ongoing.
 
Additional Manufacturer Narrative
Based on calibration and qc data, the reagent performs within specifications.Two samples (sample 1 and sample 2) were received for investigation on 27-feb-2025.No information was provided on whether sample 1 and sample 2 were aliquots from the same patient or different patients, and/or if it is the sample in question.The investigation confirmed the elecsys anti-hbc igm reactive results obtained by the customer using 2 different elecsys anti-hbc igm lot numbers on cobas e601 and cobas e801.Sample 1: the addition of anti-label interference-eliminating substances to elecsys anti-hbc igm turned the result from initially reactive to non-reactive.The elecsys anti-hbc igm reactive result was considered false reactive.Sample 2: there was no hint of the presence of anti-label interferences.The investigation did not identify a product problem.The root cause was due to sample-specific interferences.

Brand Name
ELECSYS ANTI-HBC IGM
Common Device Name
HEPATITIS B TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21363262
Report Number1823260-2025-00411
Device Sequence Number15557570
Product Code LOM
UDI-Device Identifier07613336153932
UDI-Public07613336153932
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P110022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number07026811160
Device Lot Number82696601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HUMIRA; IMMUNE SUPPRESSANTS
Patient Age69 YR
Patient SexFemale
Patient Weight101 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American